MAUDE Adverse Event Report: FUJIFILM CORPORATION FUJIFILM ULTRASONIC RADIAL PROBE; ULTRASOUND PROBE

FUJIFILM CORPORATION FUJIFILM ULTRASONIC RADIAL PROBE; ULTRASOUND PROBE
Model Number PB2020-M
Medical Device Problem Codes Crack (1135); Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Fujifilm performed an initial investigation on the probe and noted that liquid paraffin may have leaked from the distal tip of the probe.The investigation is ongoing.If any additional relevant information is provided, a supplemental report will be submitted.
 
Event or Problem Description
On (b)(6) 2021, fujifilm corporation was informed of an issue with its pb2020-m miniprobe.During a robotic bronchoscopy procedure, the probe appeared to be difficult to advance at times.However, the procedure was completed without requiring excessive force.The patient was unharmed, and no adverse event occurred.The probe had not been used prior to this procedure.Following the procedure, the miniprobe was inspected; blood was found inside the probe and a crack in the distal tip was observed.
 
Additional Manufacturer Narrative
Based on the results of the investigation, fujifilm believes that the pb2020-m tip was damaged from contact with an edged surface.Fujifilm suspects the edged surface to be located either inside the forceps channel or on the forceps channel outlet of the robotic bronchoscope system, but a clear cause cannot be established.The pb2020-m operation manual contains the following cautions: slowly insert this product into an endoscope.Inserting it quickly or forcefully may cause damage to tissues in the body cavity, bleeding or perforation.(1.3.3).If it is difficult to insert this product through the instrument channel, do not push in forcibly.Doing so may damage this product or an endoscope.(4.1).If any additional relevant information becomes available, a supplemental report will be submitted.

Brand Name
FUJIFILM ULTRASONIC RADIAL PROBE
Common Device Name
ULTRASOUND PROBE
Manufacturer (Section D)
FUJIFILM CORPORATION
798 miyanodai kaisei-machi
ashigarakami-gun, kanagawa 258-8 538
JA  258-8538
MDR Report Key11598728
Report Number3001722928-2021-00005
Device Sequence Number19734489
Product Code ODG
UDI-Device Identifier04547410343052
UDI-Public(01)04547410343052
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K171207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPB2020-M
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/03/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1